Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 26, NWS Reno, NV

November 13, 20065 counties in Nevada; Mono County, California

NWS Reno, NV issued this wind advisory at Nov 13, 2006, 2:35 AM PST for 5 counties in Nevada; Mono County, California. It took effect at Nov 13, 2006, 4:00 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2006, 2:35 AM PST (10:35 UTC)
In effect from
Nov 13, 2006, 4:00 AM PST
Expired
Nov 14, 2006, 4:00 AM PST
In force
24 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Churchill County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 70 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2006-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2006-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2163 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 131035
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
235 AM PST MON NOV 13 2006

...STRONG WINDS EXPECTED MONDAY FOR NORTHEAST CALIFORNIA AND
WESTERN NEVADA...

CAZ070>072-NVZ002-003-005-131900-
/O.CON.KREV.HW.W.0007.061113T1200Z-061114T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO-
CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...
EMPIRE...GERLACH
235 AM PST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

A STRONG PACIFIC JET STREAM WILL BRING GUSTY SOUTHWESTERLY WINDS
TO THE NORTHERN SIERRA AND WESTERN NEVADA EARLY THIS MORNING AND
WILL CONTINUE UNTIL LATE THIS EVENING. SOUTHWEST WINDS OF 15 TO
30 MPH WITH GUSTS TO 50 MPH THIS MORNING WILL INCREASE TO 30 TO
45 MPH WITH GUSTS TO 60 TO 70 MPH BY LATE MORNING AND REMAIN
STRONG THROUGH THIS EVENING. WINDS OVER SIERRA RIDGES WILL ALSO
EXCEED 100 MPH. WINDS WILL DECREASE LATE TONIGHT AND INTO TUESDAY.

IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH
ROUTES SUCH AS HIGHWAY 395...USE EXTREME CAUTION...ESPECIALLY IF
YOU ARE IN A HIGH PROFILE VEHICLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

CAZ073-NVZ001-131900-
/O.NEW.KREV.WI.Y.0026.061113T1200Z-061114T1200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
235 AM PST MON NOV 13 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. 

A STRONG PACIFIC JET STREAM WILL BRING GUSTY SOUTHWESTERLY WINDS
TO THE NORTHERN SIERRA AND WESTERN NEVADA EARLY THIS MORNING AND
WILL CONTINUE UNTIL LATE THIS EVENING. SOUTHWEST WINDS OF 10 TO
20 MPH WITH GUSTS TO 40 MPH THIS MORNING WILL INCREASE TO 25 TO
35 MPH WITH GUSTS TO 50 MPH BY LATE MORNING AND REMAIN STRONG
THROUGH THIS EVENING. WINDS OVER SIERRA RIDGES IN MONO COUNTY WILL
ALSO EXCEED 80 MPH. WINDS WILL DECREASE LATE TONIGHT AND INTO
TUESDAY.

IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH
ROUTES SUCH AS HIGHWAY 395 AND HIGHWAY 95...USE EXTREME
CAUTION...ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ004-131900-
/O.NEW.KREV.WI.Y.0026.061113T1800Z-061114T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
235 AM PST MON NOV 13 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS
EVENING. 

A STRONG PACIFIC JET STREAM WILL BRING GUSTY SOUTHWESTERLY WINDS
TO THE NORTHERN SIERRA AND WESTERN NEVADA EARLY THIS MORNING AND
WILL CONTINUE UNTIL LATE THIS EVENING. SOUTHWEST WINDS OF 10 TO
15 MPH WITH GUSTS TO 30 MPH THIS MORNING WILL INCREASE TO 20 TO
30 MPH WITH GUSTS TO 50 MPH BY LATE MORNING AND REMAIN STRONG
THROUGH THIS EVENING. LOCALIZED WIND GUSTS...SUCH AS NEAR PYRAMID
LAKE...COULD REACH 65 MPH. WINDS WILL DECREASE LATE TONIGHT AND
INTO TUESDAY.

IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH
ROUTES SUCH AS INTERSTATE 80 AND HIGHWAY 95...USE EXTREME
CAUTION...ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OHARA

HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 
WWUS75 KREV 131837
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1037 AM PST MON NOV 13 2006

...STRONG WINDS EXPECTED TODAY AND TONIGHT FOR NORTHEAST CALIFORNIA 
AND WESTERN NEVADA...

NVZ003-140000-
/O.EXT.KREV.HW.W.0007.000000T0000Z-061114T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
1037 AM PST MON NOV 13 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 AM PST TUESDAY. 

A STRONG PACIFIC JET STREAM WILL BRING GUSTY SOUTHWESTERLY WINDS
TO THE NORTHERN SIERRA AND WESTERN NEVADA TODAY AND WILL CONTINUE
UNTIL EARLY TUESDAY MORNING. SOUTHWEST WINDS WILL INCREASE TO 15
TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON. WINDS WILL FURTHER
INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH BY EARLY EVENING AND
REMAIN STRONG OVERNIGHT. WINDS WILL DECREASE EARLY TUESDAY
MORNING.

IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH
ROUTES SUCH AS HIGHWAY 395...USE EXTREME CAUTION...ESPECIALLY IF
YOU ARE IN A HIGH PROFILE VEHICLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

CAZ070>072-NVZ002-005-140000-
/O.CON.KREV.HW.W.0007.000000T0000Z-061114T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
GLENBROOK...INCLINE VILLAGE...EMPIRE...GERLACH
1037 AM PST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

A STRONG PACIFIC JET STREAM WILL BRING GUSTY SOUTHWESTERLY WINDS
TO THE NORTHERN SIERRA AND WESTERN NEVADA THROUGH THIS EVENING.
SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH THIS
AFTERNOON WILL INCREASE TO 30 TO 45 MPH WITH GUSTS UP TO 70 MPH
BY EVENING. WINDS OVER SIERRA RIDGES WILL EXCEED 100 MPH. WINDS
WILL DECREASE OVERNIGHT.

IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH
ROUTES SUCH AS HIGHWAY 395...USE EXTREME CAUTION...ESPECIALLY IF
YOU ARE IN A HIGH PROFILE VEHICLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

NVZ004-140000-
/O.EXT.KREV.WI.Y.0026.000000T0000Z-061114T0600Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
1037 AM PST MON NOV 13 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

A STRONG PACIFIC JET STREAM WILL BRING GUSTY SOUTHWESTERLY WINDS TO
THE NORTHERN SIERRA AND WESTERN NEVADA TODAY AND WILL CONTINUE UNTIL
TUESDAY MORNING. SOUTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS TO 30 MPH
THIS AFTERNOON WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH BY
LATE AFTERNOON AND REMAIN STRONG THROUGH THE EVENING. LOCALIZED WIND
GUSTS...SUCH AS NEAR PYRAMID LAKE...COULD REACH 65 MPH. WINDS WILL
DECREASE OVERNIGHT.

IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH
ROUTES SUCH AS INTERSTATE 80 AND HIGHWAY 95...USE EXTREME
CAUTION...ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ073-NVZ001-140000-
/O.CON.KREV.WI.Y.0026.000000T0000Z-061114T1200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
1037 AM PST MON NOV 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

A STRONG PACIFIC JET STREAM WILL BRING GUSTY SOUTHWESTERLY WINDS
TO THE NORTHERN SIERRA AND WESTERN NEVADA TODAY AND WILL CONTINUE
UNTIL TUESDAY MORNING. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS
TO 40 MPH THIS AFTERNOON WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
TO 55 MPH BY EARLY EVENING AND REMAIN STRONG OVERNIGHT. WINDS OVER 
SIERRA RIDGES IN MONO COUNTY WILL EXCEED 70 MPH. WINDS WILL
DECREASE LATE TONIGHT AND INTO TUESDAY.

IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH
ROUTES SUCH AS HIGHWAY 395 AND HIGHWAY 95...USE EXTREME CAUTION...
ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HOON

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 132216
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
216 PM PST MON NOV 13 2006

CAZ070>072-NVZ002-005-140600-
/O.CON.KREV.HW.W.0007.000000T0000Z-061114T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
GLENBROOK...INCLINE VILLAGE...EMPIRE...GERLACH
216 PM PST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

A STRONG PACIFIC JET STREAM WILL BRING GUSTY SOUTHWESTERLY WINDS
TO THE NORTHERN SIERRA AND WESTERN NEVADA THROUGH THIS EVENING.
SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 70 MPH CAN BE
EXPECTED. WINDS OVER SIERRA RIDGES WILL EXCEED 100 MPH. WINDS
WILL DECREASE OVERNIGHT.

IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH
ROUTES SUCH AS HIGHWAY 395...USE EXTREME CAUTION...ESPECIALLY IF
YOU ARE IN A HIGH PROFILE VEHICLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

NVZ003-140600-
/O.CON.KREV.HW.W.0007.000000T0000Z-061114T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
216 PM PST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

A STRONG PACIFIC JET STREAM WILL BRING GUSTY SOUTHWESTERLY WINDS
TO WESTERN NEVADA THROUGH EARLY TUESDAY MORNING. WINDS 30 TO 45
MPH WITH GUSTS TO 70 MPH CAN BE EXPECTED THIS EVENING AND REMAIN
STRONG OVERNIGHT. WINDS WILL DECREASE BY DAYBREAK.

IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH
ROUTES SUCH AS HIGHWAY 395...USE EXTREME CAUTION...ESPECIALLY IF
YOU ARE IN A HIGH PROFILE VEHICLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

CAZ073-NVZ001-140600-
/O.CON.KREV.WI.Y.0026.000000T0000Z-061114T1200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
216 PM PST MON NOV 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

A STRONG PACIFIC JET STREAM WILL BRING GUSTY SOUTHWESTERLY WINDS
TO THE NORTHERN SIERRA AND WESTERN NEVADA FOR THE REST OF TONIGHT.
SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED TO
CONTINUE OVERNIGHT. WINDS OVER SIERRA RIDGES IN MONO COUNTY WILL
EXCEED 70 MPH. WINDS WILL DECREASE BY DAYBREAK.

IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH
ROUTES SUCH AS HIGHWAY 395 AND HIGHWAY 95...USE EXTREME CAUTION...
ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ004-140600-
/O.CON.KREV.WI.Y.0026.000000T0000Z-061114T0600Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
216 PM PST MON NOV 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

A STRONG PACIFIC JET STREAM WILL BRING GUSTY SOUTHWESTERLY WINDS
TO WESTERN NEVADA FOR THE REST OF TONIGHT. SOUTHWEST WINDS 20 TO
30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO CONTINUE OVERNIGHT. LOCALIZED
WIND GUSTS...SUCH AS NEAR PYRAMID LAKE...COULD REACH 65 MPH. WINDS
WILL DECREASE BY DAYBREAK.

IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH
ROUTES SUCH AS INTERSTATE 80 AND HIGHWAY 95...USE EXTREME
CAUTION...ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HOON

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 140556
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
956 PM PST MON NOV 13 2006

CAZ073-141200-
/O.UPG.KREV.WI.Y.0026.000000T0000Z-061114T1200Z/
/O.EXA.KREV.HW.W.0007.000000T0000Z-061114T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
956 PM PST MON NOV 13 2006

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

A STRONG PACIFIC JET STREAM WILL BRING GUSTY SOUTHWESTERLY WINDS
TO THE NORTHERN SIERRA AND WESTERN NEVADA FOR THE REST OF TONIGHT.
SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 70 MPH ARE EXPECTED TO
CONTINUE OVERNIGHT. WINDS OVER SIERRA RIDGES IN MONO COUNTY WILL
EXCEED 100 MPH. WINDS WILL DECREASE BY DAYBREAK.

IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH
ROUTES SUCH AS HIGHWAY 395 AND HIGHWAY 95...USE EXTREME CAUTION...
 ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

CAZ070>072-NVZ002-005-141200-
/O.EXT.KREV.HW.W.0007.000000T0000Z-061114T1200Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
GLENBROOK...INCLINE VILLAGE...EMPIRE...GERLACH
956 PM PST MON NOV 13 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 AM PST TUESDAY. 

A STRONG PACIFIC JET STREAM WILL BRING GUSTY SOUTHWESTERLY WINDS
TO THE NORTHERN SIERRA AND WESTERN NEVADA TONIGHT. SOUTHWEST WINDS 30
TO 45 MPH WITH GUSTS UP TO 70 MPH CAN BE EXPECTED. WINDS OVER
SIERRA RIDGES WILL EXCEED 100 MPH. WINDS WILL DECREASE OVERNIGHT.

IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH
ROUTES SUCH AS HIGHWAY 395...USE EXTREME CAUTION...ESPECIALLY IF
YOU ARE IN A HIGH PROFILE VEHICLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

NVZ003-141200-
/O.CON.KREV.HW.W.0007.000000T0000Z-061114T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
956 PM PST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

A STRONG PACIFIC JET STREAM WILL BRING GUSTY SOUTHWESTERLY WINDS
TO WESTERN NEVADA THROUGH EARLY TUESDAY MORNING. WINDS 30 TO
45 MPH WITH GUSTS TO 70 MPH CAN BE EXPECTED THIS EVENING AND
REMAIN STRONG OVERNIGHT. WINDS WILL DECREASE BY DAYBREAK.

IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH
ROUTES SUCH AS HIGHWAY 395...USE EXTREME CAUTION...ESPECIALLY IF
YOU ARE IN A HIGH PROFILE VEHICLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

NVZ004-141200-
/O.EXT.KREV.WI.Y.0026.000000T0000Z-061114T1200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
956 PM PST MON NOV 13 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST TUESDAY. 

A STRONG PACIFIC JET STREAM WILL BRING GUSTY WESTERLY WINDS TO
WESTERN NEVADA FOR THE REST OF TONIGHT. WEST TO SOUTHWEST WINDS 20
TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO CONTINUE OVERNIGHT.
WINDS WILL DECREASE BY DAYBREAK.

IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH
ROUTES SUCH AS INTERSTATE 80 AND HIGHWAY 95...USE EXTREME
CAUTION...ESPECIALLY IF YOU ARE IN A HIGH PROFILE VEHICLE.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ001-141200-
/O.CON.KREV.WI.Y.0026.000000T0000Z-061114T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
956 PM PST MON NOV 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

A STRONG PACIFIC JET STREAM WILL BRING GUSTY SOUTHWESTERLY WINDS
TO WESTERN NEVADA FOR THE REST OF TONIGHT. SOUTHWEST WINDS 25 TO
35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED TO CONTINUE OVERNIGHT.
WINDS WILL DECREASE BY DAYBREAK. IF YOU ARE TRAVELING IN WIND
PRONE AREAS OR ALONG NORTH SOUTH ROUTES SUCH AS HIGHWAY 95...USE
EXTREME CAUTION... ESPECIALLY IF YOU ARE IN A HIGH PROFILE
VEHICLE.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 141139
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
339 AM PST TUE NOV 14 2006


CAZ070>073-NVZ002-005-141245-
/O.EXP.KREV.HW.W.0007.000000T0000Z-061114T1200Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...GLENBROOK...
INCLINE VILLAGE...EMPIRE...GERLACH
339 AM PST TUE NOV 14 2006

...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING.
WINDS HAVE DECREASED BELOW WARNING CRITERIA THIS MORNING AND WILL
CONTINUE TO DECREASE THROUGH THE DAY. GUSTS UP TO 40 MPH WILL
CONTINUE THROUGH 10 AM...WITH LOCAL WIND GUSTS UP TO 50 MPH IN
WIND PRONE AREAS. WIND GUSTS OVER THE RIDGES ABOVE 100 MPH THIS
MORNING WILL DECREASE TO BELOW 50 MPH BY NOON TODAY.

$$

NVZ003-141245-
/O.EXP.KREV.HW.W.0007.000000T0000Z-061114T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
339 AM PST TUE NOV 14 2006

...HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING.
WINDS HAVE DECREASED BELOW WARNING CRITERIA EARLY THIS MORNING
AND WILL CONTINUE TO DECREASE THROUGH THE DAY. GUSTS UP TO 40 MPH
WILL CONTINUE THROUGH 10 AM...WITH LOCAL WIND GUSTS UP TO 50 MPH
IN WIND PRONE AREAS...ESPECIALLY ALONG HIGHWAY 395.

$$

NVZ001-004-141245-
/O.EXP.KREV.WI.Y.0026.000000T0000Z-061114T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
339 AM PST TUE NOV 14 2006

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. WINDS
HAVE DECREASED BELOW ADVISORY CRITERIA EARLY THIS MORNING AND WILL
CONTINUE TO DECREASE THROUGH THE DAY. GUSTS UP TO 40 MPH WILL
CONTINUE THROUGH 10 AM...WITH LOCAL WIND GUSTS UP TO 50 MPH IN
WIND PRONE AREAS.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 12, 8:30 PM PST, 6 hours 5 minutes earlier.

Area forecast discussion, Nov 12, 8:30 PM PST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
830 PM PST SUN NOV 12 2006

.UPDATE...
SEVERAL UPDATES TO THE FORECAST MADE THIS EVENING. PRECIP MOVING
INTO THE SIERRA HAS BROUGH SNOW TO LAKE LEVEL AND TO VALLEY FLOORS
IN LASSEN/PLUMAS COUNTIES DUE TO EXTREMELY DRY AIR IN THE LOWER
LEVELS LEADING TO EVAPORATIVE COOLING. ADDED A FEW INCHES OF
ACCUMULATION BEFORE WARMER AIR MODIFIES LOWER LEVELS AND BRINGS SNOW
LEVELS ABOVE 7000 FEET. UPGRADED THE HIGH WIND WATCH TO A WARNING.
LOW LEVEL INVERSION WAS QUICKLY WIPED OUT AS STRONGER WINDS MOVED
INTO THE SIERRA. WINDS GUSTING ALREADY TO ALMOST 100 MPH OVER SLIDE
WITH MANY WESTERN NV VALLEYS SEEING GUSTS IN THE 30-50 MPH RANGE.
WITH STRONG SHADOWING DUE TO STABLE ATMOSPHERIC PROFILE/CRITICAL
LEVEL...WINDS ALREADY GUSTING TO 100 MPH OVER SIERRA...AND WITH
CONDITIONS ONLY EXPECTED TO WORSEN WAS THE REASONING FOR THE
UPGRADE. GFS SURFACE WINDS ALMOST LAUGHABLE WITH GUIDANCE NOT
SHOWING MORE THAN 10 KTS THROUGH THIS ENTIRE EVENT. MILNE

.SHORT TERM...
STRONG WARM FRONT PUSHING ONTO THE OREGON COAST THIS AFTN WITH A
TRAILING EDGE MOVG INTO NRN CALIF.  THIS FRONTAL SYSTEM WILL MV INTO
NRN NV AND THE NRN SIERRA OVR NGT WITH SOME LIGHT PRECIP LIKELY
THROUGH TOMORROW.  BEHIND THE FRONT STRONG WINDS ARE LIKELY WITH A
STRONG JET STREAM JUST TO THE N IN OREGON.  WINDS ARE NOT LIKELY TO
BE AS STRONG AS THE SYSTEM OVR THE WEEKEND BUT MAY PERSIST FOR A
LONGER PERIOD OF TIME INTO TUESDAY.  WINDS LIKELY TO INCREASE
GRADUALLY OVRNGT AND SPREAD SOUTH FROM NW NV AND NE CALIF TONIGHT TO
THE CENTRAL SIERRA BY LATE MONDAY.  STRONGEST WINDS WILL LIKELY BE
MONDAY AFTERNOON AND EVENING IN MOST AREAS.

SNOW LEVELS LIKELY TO RISE AS THE SYSTEM MOVES THROUGH DUE TO THE
WARMING IN THE MOUNTAINS BEHIND THE WARM FRONT.  THEN BY LATE MONDAY
THEY WILL FALL JUST A BIT BEHIND A WEAK TROF.  AGAIN FLOW REMAINS
MAINLY WESTERLY ALOFT SO NO REAL WIND SHIFTS.

TEMPS WILL REMAIN FAIRLY STEADY THROUGH MONDAY WITH HIGHS MOSLTY IN
THE 50S.  SOME WARMING TOWARDS WEDNESDAY AS WEAK RIDGING DEVELOPS
OVER THE AREA.

.LONG TERM...THURSDAY THROUGH SUNDAY...
THURSDAY WE WILL SEE INCREASED MOISTURE ADVECTION MOVING INTO THE
REGION AHEAD OF OUR NEXT NORTH PAC SYSTEM.  THE PRESSURE GRADIENT
WILL TIGHTEN OVER THE SIERRA...WITH SOME PRETTY STRONG SOUTHWEST
WINDS MIXING TEMPS DOWN IN THE VALLEYS.  LOOK FOR TEMPS BE IN THE
MID 60S IN THE NV VALLEYS...POSSIBLY IN THE HIGH 60S...BUT STAYED
LOWER FOR NOW.

FRIDAY...EXPECT A SLIGHT CHANCE FOR SOME RAIN AND SNOW SHOWERS TO
MOVE INTO THE NORTHERN SIERRA ASSOCIATED WITH THIS NEXT SYSTEM. SNOW
LEVELS LOOK TO BE ABOVE 6500 FEET IN THE SIERRA. MODELS SEEM TO BE
GETTING PROGRESSIVELY WEAKER WITH THIS SYSTEM...WHICH MEANS THIS
SHOULD BE A WEAK EVENT. WINDS WILL REMAIN BREEZY ACROSS THE REGION
FRIDAY AND INTO SATURDAY.

AS FOR NEXT WEEKEND...MEDIUM RANGE MODELS...GFS/GFS
ENSEMBLE/UKMET/EURO ARE IN GOOD AGREEMENT WITH HAVING ANOTHER STRONG
SYSTEM MOVE INTO THE WESTERN US BY SUNDAY.  BUT THE MODELS ARE
HAVING QUITE A BIT OF TROUGH WITH TIMING OF THE NEXT SYSTEM COMING
INTO THE WESTERN CONUS. WENT WITH GFS ENSEMBLE MEAN...BRINGING IN
THE SYSTEM SUNDAY AFTERNOON. HOON

&&

.AVIATION...
VFR CONDITIONS EARLY...SOME MVFR CONDITIONS POSSIBLE AS WARM FRONT
MOVES INTO THE REGION...MAINLY KTVL AND KTRK. TONIGHT AND TOMORROW
MORNING...EXPECT MOUNTAINS TO BE OBSCURED BY LOW LEVEL CLOUDS.
STRONG LOW LEVEL WINDS WILL PICK UP TONIGHT ACROSS THE
REGION...SOUTHWEST WINDS...40-45 KT GUSTS WITH LOCALLY STRONGER
GUSTS. EXPECT MODERATE LOW LEVEL TURBULENCE OVER THE SIERRA UP TO
15K FEET MSL OVERNIGHT AND THROUGH THE MORNING. IF THE WINDS DO NOT
MIX DOWN ALL THE WAY TO THE SURFACE...THERE WILL BE SIGNIFICANT LOW
LEVEL WIND SHEAR ALOFT. HOON &&
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING
     FOR NVZ002-NVZ003-NVZ005.
CA...HIGH WIND WATCH FROM TONIGHT THROUGH MONDAY EVENING
     FOR CAZ070-CAZ071-CAZ072.

&&

HTTP://WEATHER.GOV/RENO

In the hours before

Local storm report, Nov 13, 12:24 AM PST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1224 AM PST MON NOV 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     NON-TSTM WND GST 5 N LAKE CITY           41.71N 120.22W
11/12/2006  M73.00 MPH       MODOC              CA   OTHER FEDERAL

            AT SURPRISE PORTABLE REMOTE STATION. EL. 4549 FT

1005 PM     NON-TSTM WND GST 2 W DAYTON              39.24N 119.62W
11/12/2006  M61.00 MPH       LYON               NV   DEPT OF HIGHWAYS

            MOUNDHOUSE NDOT STATION

1010 PM     NON-TSTM WND GST 2 S WASHOE CITY         39.29N 119.81W
11/12/2006  M70.00 MPH       WASHOE             NV   DEPT OF HIGHWAYS

            WASHOE VALLEY NDOT STATION

1115 PM     NON-TSTM WND GST 5 N RENO                39.61N 119.82W
11/12/2006  M59.00 MPH       WASHOE             NV   DEPT OF HIGHWAYS

            BLACK SPRINGS NDOT STATION NEAR GOLDEN VALLEY

&&

JWALLMAN

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 7:48 PM PSTHigh Wind WarningREVDouglas, Lyon, Storey, Washoe32 hr

Nearby

Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.